Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 152, NWS Nashville, TN

June 10, 1995Bedford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 1995, 11:30 PM CDT for Bedford County, Tennessee. It was in force for 30 min.

The area

The counties it named.

The facts

Issued
Jun 10, 1995, 11:30 PM CDT (04:30 UTC)
Expired
Jun 11, 1995, 12:00 AM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Bedford County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1995-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1995-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
997 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KBNA 110430 RRA
SVRBNA
TNC003-110500-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1130 PM CDT SAT JUN 10 1995
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL MIDNIGHT CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...BEDFORD COUNTY
 
AT 1130 PM...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST
SOUTHWEST OF SHELBYVILLE MOVING NORTHEAST AROUND 30 MILES AN HOUR.
 
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:44 AM CDT, 14 hours 46 minutes earlier.

Area forecast discussion, Jun 10, 8:44 AM CDT, 14 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
830 AM CDT SAT JUN 10 1995

DO NOT ENJOY BEING A HARBINGER OF DOOM. HOWEVER, 12Z BNA SOUNDING LOOKS
D-I-S-M-A-L. HERE ARE THE UNHAPPY STATS:

WHEN SFC TEMP HITS 89 DEG F ....

      CAP         0.0 DEG   !
      LI          -11       !
      CAPE        3754 J/KG !
      EL + 20%    54K FT
      A-INDEX     32.8K FT
      SHOWALTER   -6
      0-3 KM SR
      HELICITY    10

ONE OF THE 8-YR BNA VETERANS SAYS HE DOESN'T THINK HE'S SEEN AN LI  OF
-11 ANY OF THE LAST 8 YRS. THE MIDNIGHT MAN, WITH AN EVEN LONGER BNA
DUTY, SAYS HE ALSO CAN'T REMEMBER WHEN HE HAS SEEN SUCH A LARGE
CAPE ON A BNA SOUNDING.

THE ONLY DECENT WND SHEAR IS IN THE LOWEST 1K FT. THUS, LOOKS LIKE
A HIGH CAPE/LOW SHEAR DAY, WHICH WUD IMPLY LIKELIHOOD OF SVR WX AND
EVEN THE POTENTIAL FOR ISOLATED TORNADOES (ACCORDING TO THE BOOKS).
WHERE'S A CAP WHEN YOU NEED IT!

.OHX...NONE.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 11:41 PM CDTSevere Thunderstorm WarningOHXCoffee49 min
Jun 11, 1:07 PM CDTSevere Thunderstorm WarningOHXCoffee53 min
Jun 11, 1:13 PM CDTSevere Thunderstorm WarningOHXOverton47 min
Jun 11, 1:20 PM CDTSevere Thunderstorm WarningOHXGrundy, Marion70 min
Jun 11, 1:34 PM CDTSevere Thunderstorm WarningOHXWarren56 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.